A statistical approach to determination of a mineral lineation

Saved in:
Online Access: Get full text
doi: 10.1016/S0191-8141(99)00005-X
Authors:Masuda, Toshiaki; Kugimiya, Yasuo; Aoshima, Itsuko; Hara, Yuko; Ikei, Hideaki
Author Affiliations:Primary:
Shizuoka University, Institute of Geosciences, Shizuoka, Japan
Volume Title:Journal of Structural Geology
Source:Journal of Structural Geology, 21(4), p.467-472. Publisher: Pergamon, Oxford-New York, International. ISSN: 0191-8141
Publication Date:1999
Note:In English. 19 refs.; illus., incl. 1 table
Summary:A statistical model of the bipolar von Mises type was applied to the analysis of mineral lineation defined by the preferred dimensional orientation of inequant grains on a foliation surface. Orientation data of 203-258 grains from each of four metamorphic rock specimens fit the model well, suggesting a useful analytical technique with three advantages: 1) confidence in whether a metamorphic tectonite has a mineral lineation can be determined by using a χ2 test, 2) the orientation of the mineral lineation can be represented by the mean direction (θ) with a specified confidence interval, and 3) the degree of preferred dimensional orientation of grains can be quantified by the concentration parameter (κ). [R.A.H.]
Subjects:Elongate minerals; Foliation; Metamorphic belts; Metamorphic rocks; Ophiolite; Petrofabrics; Preferred orientation; Semail Ophiolite; Statistical analysis; Structural analysis; Tectonite; Arabian Peninsula; Asia; Far East; Japan; Oman; Sambagawa Belt
Abstract Numbers:99M/4168
Record ID:1999037146
Copyright Information:GeoRef, Copyright 2019 American Geosciences Institute. Reference includes data from Mineralogical Abstracts, United Kingdom, Twickenham, United Kingdom
Tags: Add Tag
No Tags, Be the first to tag this record!
Be the first to leave a comment!
You must be logged in first